MAUDE Adverse Event Report: CONMED LARGO HALL MICROPOWER+ HIGH SPEED DRILL; SAW, POWERED, AND ACCESSORIES

CONMED LARGO HALL MICROPOWER+ HIGH SPEED DRILL; SAW, POWERED, AND ACCESSORIES
Catalog Number PRO7000SE
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 09/04/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported device has been returned to conmed; however, the complaint investigation has not been completed.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the pro7000se, hall micropower+ high speed drill, was being used during an oral surgery procedure on (b)(6) 2023.When it was reported, ¿i was called to collect a (repair loan) high speed drill that i was told had burnt a patient.I initially suspected that i would discover a bur guard in poor condition.On inspection i found the bur guard to be in excellent order.The test of spinning the bur guard on a bur resulted in an extended free spin.I then decided to connect the drill, bur guard and example 3rd party bur (same as the incident) and operate the drill at 100,000 rpm to see if could replicate the over heating.Whilst the drill motor warmed slightly the bur guard never warmed and certainly did not get hot enough to cause a burn.I suspect the bur itself caused the burn through inattention by the surgeon.The patient received a burn to their lip that required "a stitch" to close the wound.¿.There was no report of hospitalization for the patient and the procedure was completed.Further assessment questioning was asked; however, to date we have not received any indication of degree of burn or further information on the status of the patient.The information we received from the sales rep.Is that they believe the burn was caused by a non-conmed bur that was used in the procedure and due to the surgeon not paying attention during the procedure.There was no malfunction of the handpiece reported.The 00137501200, bur guard, medium, device will be listed as a concomitant device that was used during the procedure.This report is being raised due to the reported injury of a burn to patient with unknown degree of burn.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the pro7000se, hall micropower+ high speed drill, was being used during an oral surgery procedure on (b)(6) 2023 when it was reported, ¿i was called to collect a (repair loan) high speed drill that i was told had burnt a patient.I initially suspected that i would discover a bur guard in poor condition.On inspection i found the bur guard to be in excellent order.The test of spinning the bur guard on a bur resulted in an extended free spin.I then decided to connect the drill, bur guard and example 3rd party bur (same as the incident) and operate the drill at 100,000 rpm to see if could replicate the over heating.Whilst the drill motor warmed slightly the bur guard never warmed and certainly did not get hot enough to cause a burn.I suspect the bur itself caused the burn through inattention by the surgeon.The patient received a burn to their lip that required "a stitch" to close the wound.¿.There was no report of hospitalization for the patient and the procedure was completed.Further assessment questioning was asked; however, to date we have not received any indication of degree of burn or further information on the status of the patient.The information we received from the sales rep.Is that they believe the burn was caused by a non-conmed bur that was used in the procedure and due to the surgeon not paying attention during the procedure.There was no malfunction of the handpiece reported.The 00137501200, bur guard, medium, device will be listed as a concomitant device that was used during the procedure.This report is being raised due to the reported injury of a burn to patient with unknown degree of burn.
 
Additional Manufacturer Narrative
An evaluation of the returned device found no fault.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.The service history was reviewed, and no data was found.A two-year review of complaint history revealed there has been a total of one complaint, regarding one device, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised to continually check handpiece for overheating.If overheating is sensed, immediately discontinue use and return equipment for service.Overheating of the blade or bur may cause damage to the blade or bur and may cause burns or thermal necrosis.We will continue to monitor for trends through the complaint system to assure patient safety.

Brand Name
HALL MICROPOWER+ HIGH SPEED DRILL
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
john berga
11311 concept blvd
largo, FL 33773
7273995358
MDR Report Key17825531
Report Number1017294-2023-00089
Device Sequence Number19443183
Product Code HAB
UDI-Device Identifier10845854040911
UDI-Public(01)10845854040911(11)150429(30)1
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberPRO7000SE
Device Lot Number20150095
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2023
Supplement Date Received by Manufacturer10/19/2023
Initial Report FDA Received Date09/27/2023
Supplement Report FDA Received Date11/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/29/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown
Patient EthnicityNon Hispanic